Alert archive / Kansas / Wind Advisories in 2025
Wind Advisory 12, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Dec 9, 2025, 9:18 PM CST for 11 counties in Kansas. It took effect at Dec 10, 2025, 3:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2025, 9:18 PM CST (03:18 UTC)
- In effect from
- Dec 10, 2025, 3:00 AM CST
- Expired
- Dec 10, 2025, 11:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Topeka, KS
Counties Brown County, KS, Douglas County, KS, Franklin County, KS, Jackson County, KS, Jefferson County, KS, Marshall County, KS, Nemaha County, KS, Osage County, KS, Pottawatomie County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 45 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.3 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2193 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 443 m²/s²
- 0-3 km storm-relative helicity
- 464 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
314 WWUS73 KTOP 100318 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 918 PM CST Tue Dec 9 2025 KSZ011-012-101500- /O.NEW.KTOP.WI.Y.0012.251210T0900Z-251210T1500Z/ Nemaha-Brown- Including the cities of Seneca, Horton, Sabetha, and Hiawatha 918 PM CST Tue Dec 9 2025 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST WEDNESDAY... * WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Brown and Nemaha Counties. * WHEN...From 3 AM to 9 AM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ CP
3 follow-up statements
035 WWUS73 KTOP 100833 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 233 AM CST Wed Dec 10 2025 KSZ011-012-101500- /O.CON.KTOP.WI.Y.0012.251210T0900Z-251210T1500Z/ Nemaha-Brown- Including the cities of Seneca, Horton, Hiawatha, and Sabetha 233 AM CST Wed Dec 10 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Brown and Nemaha Counties. * WHEN...Until 9 AM CST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ 101
237 WWUS73 KTOP 101421 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 821 AM CST Wed Dec 10 2025 KSZ010-023-024-026-038>040-055-056-101700- /O.EXB.KTOP.WI.Y.0012.000000T0000Z-251210T1700Z/ Marshall-Pottawatomie-Jackson-Jefferson-Wabaunsee-Shawnee-Douglas- Osage-Franklin- Including the cities of Blue Rapids, Harveyville, Burlingame, McFarland, Valley Falls, Holton, Oskaloosa, St. Marys, Overbrook, Topeka, Ottawa, Alta Vista, Osage City, Alma, Frankfort, Eskridge, Paxico, Wamego, Maple Hill, Meriden, McLouth, Lawrence, Carbondale, Nortonville, Lyndon, Grantville, Marysville, and Perry 821 AM CST Wed Dec 10 2025 ...WIND ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING... * WHAT...Northwest winds 20 to 25 mph with gusts up to 50 mph. * WHERE...Douglas, Franklin, Osage, Shawnee, Wabaunsee, Jackson, Jefferson, Marshall, and Pottawatomie Counties. * WHEN...Until 11 AM CST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ KSZ011-012-101700- /O.EXT.KTOP.WI.Y.0012.000000T0000Z-251210T1700Z/ Nemaha-Brown- Including the cities of Sabetha, Horton, Hiawatha, and Seneca 821 AM CST Wed Dec 10 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING... * WHAT...Northwest winds 20 to 25 mph with gusts up to 50 mph. * WHERE...Brown and Nemaha Counties. * WHEN...Until 11 AM CST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ Teefey
082 WWUS73 KTOP 101647 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1047 AM CST Wed Dec 10 2025 KSZ010>012-023-024-026-038>040-055-056-101800- /O.EXP.KTOP.WI.Y.0012.000000T0000Z-251210T1700Z/ Marshall-Nemaha-Brown-Pottawatomie-Jackson-Jefferson-Wabaunsee- Shawnee-Douglas-Osage-Franklin- Including the cities of Frankfort, Marysville, McLouth, Paxico, Meriden, Hiawatha, Alma, Perry, Carbondale, Seneca, Harveyville, Blue Rapids, St. Marys, Alta Vista, Overbrook, Sabetha, Nortonville, Maple Hill, Lyndon, Eskridge, Topeka, Ottawa, Holton, Horton, Wamego, Lawrence, Grantville, Osage City, Oskaloosa, Burlingame, McFarland, and Valley Falls 1047 AM CST Wed Dec 10 2025 ...WIND ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING... The winds have weakened and are no longer expected to be strong. $$ Gargan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Dec 9, 5:47 PM CST, 3 hours 31 minutes earlier. Its key messages:
- -Strong northwest winds develop behind a cold front tonight. Gusts to near 45 mph are possible in far northeast KS. -Temperatures fluctuate from above normal to below normal and back again through the end of the week. -The weekend looks much colder, but snow stays north of the area.
Area forecast discussion, Dec 9, 5:47 PM CST, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Topeka KS 547 PM CST Tue Dec 9 2025 .KEY MESSAGES... -Strong northwest winds develop behind a cold front tonight. Gusts to near 45 mph are possible in far northeast KS. -Temperatures fluctuate from above normal to below normal and back again through the end of the week. -The weekend looks much colder, but snow stays north of the area. && .DISCUSSION... Issued at 216 PM CST Tue Dec 9 2025 Today, a clipper system is moving across the northern high plains while northwest flow persists aloft. Temperatures have warmed well into the 50s and low 60s across the area this afternoon with breezy southwest winds and WAA. Tonight, a cold front associated with the low to our north will quickly work through northeast KS. Northwest winds behind the boundary will increase to near wind advisory criteria (gusts of 40 to 45 mph), especially in far northeast KS. There has not been great agreement between HREF, LREF and NBM in meeting/exceeding criteria. HREF is the more confident solution in exceeding 45 mph gusts, and have noticed that the 90th percentile of NBM has increased slightly. But for now, have held off issuing an advisory with confidence not quiet high enough. Later shifts will re- evaluate and may need to consider at least adding far northeast KS to the advisory issued by neighboring offices. A few of the high resolution models also show light QPF near the front this evening and tonight. However, forecast soundings show a 5kft layer of dry air beneath the cloud deck, so any precip is likely to evaporate before reaching the ground. Surface high pressure builds in tomorrow so temperatures will be closer to normal in the mid 40s for highs. Gusty winds will decrease during the afternoon as the low moves further east, away from the region. The forecast remains dry through the rest of the workweek with another in a series of clipper systems staying north and east of the CWA on Thursday. Southerly winds return on Thursday, allowing temperatures to warm back into the mid 50s and low 60s. The next cold front moves through with that second clipper system Thursday night. High pressure will control our conditions through the weekend, keeping temps cooler than average, especially by Sunday when a reinforcing round of cold weather moves in. Lows Sunday morning could be in the single digits with highs Sunday afternoon only in the 20s. Another batch of snow again stays north of the area this weekend. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 546 PM CST Tue Dec 9 2025 Winds are the main focus this period with VFR conditions forecast otherwise. SW winds will continue for the first few hours around 10-15 kts, and then will switch to the NW later this evening with a cold front. Although winds will become gusty behind the front, there looks to be enough of a lag in the strongest winds for a period of LLWS to develop as a 45-50 kt LLJ moves overhead. Once gusts strengthen to 25-30 kts, they should persist through most of the morning and afternoon and diminish late in the period. && .TOP WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Teefey AVIATION...Picha
Hazardous weather outlook, Dec 9, 2:20 PM CST, 6 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 220 PM CST Tue Dec 9 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-102030- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 220 PM CST Tue Dec 9 2025 This Hazardous Weather Outlook is for central Kansas, east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.